Do Blood Thinners Cause Erectile Dysfunction?
68 / 100

Do Blood Thinners Cause Erectile Dysfunction?

To begin with, let’s take a look at what erectile dysfunction (ED) is.

What Are Blood Thinners?

The question that many people want to know is What are Blood thinners and Do Blood Thinners Cause Erectile Dysfunction?

Blood thinners are the medications that doctors will often prescribe after specific kinds of surgical procedures, and also they are prescribed for patients with cardiovascular diseases. They help to lower the risk of the formation of blood clots, while also helping to prevent any existing blood clots from becoming enlarged. This has an importance because blood clots can obstruct the adequate flow of blood throughout your body, putting you in danger of being affected by medical emergencies like strokes or heart attacks.

Usually, two different types of blood thinners have been prescribed for patients: anticoagulants and antiplatelets. Though anticoagulants can help to slow down the formation of unwanted blood clots, antiplatelets can help with stopping platelets (which are really tiny blood cells) from transforming into blood clots. 

Examples of common anticoagulants are enoxaparin, warfarin and heparin. While examples of common antiplatelets are ticlopidine, clopidogrel, aspirin and dipyridamole. If should be currently taking some of these, make sure that you use them strictly as directed, and be sure to consult with your doctor if taking blood thinners with other kinds of medications.

Blood Thinners & Erectile Dysfunction

Do Blood Thinners Cause Erectile Dysfunction?

If you’re taking blood thinners, and your wondering do blood thinners cause erectile dysfunction, then you may rest assured that these medications will not cause or exacerbate ED symptoms. However, if you happened to have noticed that your symptoms of ED began showing signs around the time you started taking blood thinners, it is most likely that a pre-existing medical condition could have been the initial cause of your ED.

Most patients who take blood thinners are at risk of developing blood clots due to medical conditions such as high blood pressure, diabetes, cancer or cardiovascular disease. Many of these conditions are also risk factors for ED. So, it is likely that your medical condition (and not the blood thinners that you’re taking) is what’s causing your ED.

Is It Safe To Take Blood Thinners With Viagra?

It is generally safe to take blood thinners with ED medications such as Viagra, and there are no known interactions between Sildenafil (the active ingredient in Viagra) and most blood thinners. 

However, if you’re currently on blood thinners, it is crucial that you discuss with a doctor about whether or not it is safe for you to take Viagra or engage in sexual activity. Sexual activity could put a strain on your heart if you’re experiencing cardiovascular health issues.

Here at Noahdoctors on our platform can ascertain the root cause of your ED as well as determine the ED medication, dosage and method of intake best suited for you. If prescribed, your medication will be delivered right to your door within 4 hours, at no additional cost.

The Takeaway

To sum up, blood thinners do not cause ED. However, the medical condition underlying your need for blood thinners may be the reason why you’re experiencing ED symptoms. Generally, it is safe to take blood thinners with ED medications such as Viagra, but you should always consult a doctor first.

Am I Experiencing ED?

Erectile dysfunction is a sexual dysfunction in which one is unable to achieve or maintain an erection long or firm enough for sexual intercourse. So if you are persistently having trouble getting hard, or if your erection is going away too quickly, you are likely experiencing ED.

However, do note that it is perfectly normal to experience such symptoms occasionally. You should only be concerned if these symptoms appear the majority of time you have sex, or if it is negatively impacting your emotional health or your relationship with your partner.

ED Is Nothing To Be Ashamed Of

If you are currently experiencing ED, it may make you feel better to know that you are not alone. Across the globe, ED is the most prevalent sexual dysfunction, and is experienced by a third of all males. In Singapore, ED affects 51.3% of men over 30 years old.

Causes Of Erectile Dysfunction (ED)

While ED is a condition with varied causes, ED can stem from either physical or psychological causes, though it is more often a result of both. 

Physical causes are more common, and involve medical conditions such as diabetes, high blood pressure, high cholesterol and cardiovascular disease. The prevalence of ED is also known to increase with age, partially due to the increasing risk of health conditions which may in turn affect one’s ability to achieve and maintain an erection.

On the other hand, psychological causes include low self-esteem, anxiety, stress and depression. While psychological causes are less common, research finds that 1 in 5 cases of ED are the result of psychological factors.

What Should I Do If I’m Experiencing ED?

If you’re currently experiencing ED, there are multiple treatment options.

ED is commonly treated with prescription medications. The most commonly prescribed medication for ED is Viagra, an oral medication pill. The main ingredient in Viagra is Sildenafil, which helps to dilate your blood vessels and increase the flow of blood to the penile tissues. This in turn will help you achieve and maintain an erection.

If you would like to be prescribed ED medication, you should consult a doctor. Here at Noahdoctors on our platform can determine the medication, dosage and method of intake best suited to your needs, and can prescribe you medication such as generic Viagra if found suitable. 

 

 

More
articles